Alert archive / California / Wind Advisories in 2008

Wind Advisory 34, NWS Las Vegas, NV

May 12, 2008San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at May 12, 2008, 3:45 PM PDT for San Bernardino County, California; Mohave County, Arizona. It took effect at May 13, 2008, 3:00 AM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 12, 2008, 3:45 PM PDT (22:45 UTC)
In effect from
May 13, 2008, 3:00 AM PDT
Expired
May 13, 2008, 4:00 PM PDT
In force
13 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2008-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2008-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2648 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 122245
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 PM PDT MON MAY 12 2008

AZZ002-036-CAZ527-NVZ021-130600-
/O.NEW.KVEF.WI.Y.0034.080513T1000Z-080513T2300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
345 PM PDT MON MAY 12 2008 /345 PM MST MON MAY 12 2008/

...WIND ADVISORY IN EFFECT FROM 3 AM PDT /3 AM MST/ TO 4 PM PDT
/4 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY 
FOR THE COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 3 AM TO
4 PM TUESDAY. 

STRONG NORTHERLY WINDS WILL DEVELOP BEHIND A COLD FRONT LATE
TONIGHT AND TUESDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS
NEAR 50 MPH ARE LIKELY TO OCCUR DOWN THE COLORADO RIVER VALLEY.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL
SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR
OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE
LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN
PROTECTED COVES AND INLETS.

$$

CAZ523-130500-
/O.CON.KVEF.WI.Y.0033.000000T0000Z-080513T0500Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
345 PM PDT MON MAY 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR 
THE WESTERN SAN BERNARDINO COUNTY DESERTS. 

STRONG WEST WINDS WILL CONTINUE THROUGH THIS EVENING WITH SUSTAINED 
SPEEDS OF 25 TO 35 MPH AND GUSTS BETWEEN 40 AND 50 MPH. AREAS OF 
BLOWING DUST AND SAND ARE POSSIBLE AND MAY LIMIT VISIBILITY ALONG 
SECTIONS OF I-15...I-40 AND HIGHWAY 395. STRONG CROSS WINDS CAN BE 
EXPECTED ON NORTH-SOUTH ROADS THROUGH THIS EVENING WHICH WILL CREATE 
ADVERSE DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

JGA
7 follow-up statements
000 
WWUS75 KVEF 130036
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
536 PM PDT MON MAY 12 2008

NVZ014-017-130500-
/O.EXA.KVEF.WI.Y.0033.000000T0000Z-080513T0500Z/
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
536 PM PDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA...CENTRAL AND SOUTHERN NYE COUNTIES...
WHICH IS IN EFFECT UNTIL 10 PM THIS EVENING.

NORTH WINDS GUSTING BETWEEN 40 AND 50 MPH WILL OCCUR THIS EVENING
IN THE ADVISORY AREA. THE STRONG WINDS WILL PRODUCE BLOWING
DUST...ESPECIALLY IN FAVORABLE LOCATIONS SUCH AS THE PAHRUMP
VALLEY...WHICH WILL REDUCE VISIBILITY BELOW ONE MILE IN SOME
AREAS. WIND SPEEDS WILL DECREASE TO BETWEEN 15 AND 25 MPH LATER
THIS EVENING.

$$

AZZ002-036-CAZ527-NVZ021-130500-
/O.CON.KVEF.WI.Y.0034.080513T1000Z-080513T2300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
536 PM PDT MON MAY 12 2008 /536 PM MST MON MAY 12 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM PDT /3 AM MST/ TO
4 PM PDT /4 PM MST/ TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM TUESDAY FOR
THE LAKE MEAD NATIONAL RECREATION AREA AND THE LOWER COLORADO
RIVER VALLEY.

STRONG NORTHERLY WINDS WILL DEVELOP BEHIND A COLD FRONT LATE
TONIGHT AND TUESDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS
NEAR 50 MPH ARE LIKELY TO OCCUR DOWN THE COLORADO RIVER VALLEY.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$

CAZ523-130500-
/O.CON.KVEF.WI.Y.0033.000000T0000Z-080513T0500Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
536 PM PDT MON MAY 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
THE WESTERN SAN BERNARDINO COUNTY DESERTS.

STRONG WEST WINDS WILL CONTINUE THROUGH THIS EVENING WITH
SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS BETWEEN 40 AND 50 MPH.
AREAS OF BLOWING DUST AND SAND ARE POSSIBLE AND MAY LIMIT
VISIBILITY ALONG SECTIONS OF I-15...I-40 AND HIGHWAY 395. STRONG
CROSS WINDS CAN BE EXPECTED ON NORTH-SOUTH ROADS THROUGH THIS
EVENING WHICH WILL CREATE ADVERSE DRIVING CONDITIONS...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

$$

JGA
000 
WWUS75 KVEF 130440
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
940 PM PDT MON MAY 12 2008

CAZ523-NVZ014-017-130545-
/O.CAN.KVEF.WI.Y.0033.000000T0000Z-080513T0500Z/
WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
940 PM PDT MON MAY 12 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR SOUTHWEST NEVADA AND THE WESTERN SAN BERNARDINO
COUNTY DESERTS OF CALIFORNIA. WIND SPEEDS HAVE DECREASED TO LESS
THAN 40 MPH ACROSS MOST OF THE REGION AS A COLD FRONT PUSHED DOWN
THROUGH FAR SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA THIS EVENING.
NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH CAN BE
EXPECTED THE REST OF THE NIGHT.

$$

AZZ002-036-CAZ527-NVZ021-131200-
/O.CON.KVEF.WI.Y.0034.080513T1000Z-080513T2300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
940 PM PDT MON MAY 12 2008 /940 PM MST MON MAY 12 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM PDT /3 AM MST/ TO
4 PM PDT /4 PM MST/ TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM TUESDAY FOR
THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER
VALLEY.

NORTH WINDS WILL INCREASE LATE TONIGHT AND CONTINUE MUCH OF THE
DAY TUESDAY ALONG THE COLORADO RIVER VALLEY FROM LAKE MEAD DOWN TO
LAKE HAVASU. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 40
AND 50 MPH ARE LIKELY TO OCCUR...ESPECIALLY IN FAVORABLE
NORTH/SOUTH CHANNELS.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$

JGA
000 
WWUS75 KVEF 131045
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 AM PDT TUE MAY 13 2008

AZZ002-036-CAZ527-NVZ021-132300-
/O.CON.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
345 AM PDT TUE MAY 13 2008 /345 AM MST TUE MAY 13 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS
AFTERNOON FOR THE LAKE MEAD RECREATION AREA AND THE COLORADO RIVER
VALLEY. 

STRONG NORTH WINDS ARE EXPECTED TODAY BEHIND A COLD FRONT WITH
SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE. WIND GUSTS UP TO 50
MPH ARE LIKELY...ESPECIALLY DURING MID DAY IN NORTH/SOUTH CHANNELS.
BLOWING DUST WITH REDUCED VISIBILITY WILL BE POSSIBLE AT TIMES
WITH THESE STRONGER GUSTS. WINDS ARE EXPECTED TO DECREASE RAPIDLY
LATER THIS AFTERNOON AND EARLY THIS EVENING.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$
000 
WWUS75 KVEF 131503
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
803 AM PDT TUE MAY 13 2008

CAZ523-132300-
/O.EXA.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
803 AM PDT TUE MAY 13 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. 

STRONG NORTH WINDS ARE EXPECTED TODAY BEHIND A COLD FRONT WITH
SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE. WIND GUSTS UP TO
50 MPH ARE LIKELY. BLOWING DUST WITH REDUCED VISIBILITY LESS THAN
A MILE WILL BE POSSIBLE AT TIMES WITH THESE STRONGER GUSTS. WINDS
ARE EXPECTED TO DECREASE RAPIDLY LATER THIS AFTERNOON AND EARLY
THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

AZZ002-036-CAZ527-NVZ021-132300-
/O.CON.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
803 AM PDT TUE MAY 13 2008 /803 AM MST TUE MAY 13 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS
AFTERNOON. 

STRONG NORTH WINDS ARE EXPECTED TODAY BEHIND A COLD FRONT WITH
SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE. WIND GUSTS UP TO
50 MPH ARE LIKELY...ESPECIALLY DURING MID DAY IN NORTH/SOUTH
CHANNELS. BLOWING DUST WITH REDUCED VISIBILITY WILL BE POSSIBLE
AT TIMES WITH THESE STRONGER GUSTS. WINDS ARE EXPECTED TO
DECREASE RAPIDLY LATER THIS AFTERNOON AND EARLY THIS EVENING.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$
000 
WWUS75 KVEF 131513 CCA
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
810 AM PDT TUE MAY 13 2008

CAZ523-132300-
/O.EXA.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
803 AM PDT TUE MAY 13 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY 
FOR THE WESTERN SAN BERNARDINO COUNTY DESERT AREA...WHICH IS IN 
EFFECT UNTIL 4 PM PDT THIS AFTERNOON. 

STRONG NORTH WINDS ARE EXPECTED TODAY BEHIND A COLD FRONT WITH
SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE. WIND GUSTS UP TO
50 MPH ARE LIKELY. BLOWING DUST WITH REDUCED VISIBILITY LESS THAN
A MILE WILL BE POSSIBLE AT TIMES WITH THESE STRONGER GUSTS. WINDS
ARE EXPECTED TO DECREASE RAPIDLY LATER THIS AFTERNOON AND EARLY
THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

AZZ002-036-CAZ527-NVZ021-132300-
/O.CON.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
803 AM PDT TUE MAY 13 2008 /803 AM MST TUE MAY 13 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS
AFTERNOON. 

STRONG NORTH WINDS ARE EXPECTED TODAY BEHIND A COLD FRONT WITH
SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE. WIND GUSTS UP TO
50 MPH ARE LIKELY...ESPECIALLY DURING MID DAY IN NORTH/SOUTH
CHANNELS. BLOWING DUST WITH REDUCED VISIBILITY WILL BE POSSIBLE
AT TIMES WITH THESE STRONGER GUSTS. WINDS ARE EXPECTED TO
DECREASE RAPIDLY LATER THIS AFTERNOON AND EARLY THIS EVENING.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$
000 
WWUS75 KVEF 131836
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1136 AM PDT TUE MAY 13 2008

CAZ523-131945-
/O.CAN.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1136 AM PDT TUE MAY 13 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE WESTERN SAN BERNARDINO COUNTY DESERT AREA.

STRONG NORTHERLY WINDS HAVE SUBSIDED OVER WESTERN PORTIONS OF SAN
BERNARDINO COUNTY. WINDS ARE STILL EXPECTED TO BE IN THE 15 TO 25
MPH RANGE WITH OCCASIONAL GUSTS OVER 30 MPH. 


$$

AZZ002-036-CAZ527-NVZ021-132300-
/O.CON.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
1136 AM PDT TUE MAY 13 2008 /1136 AM MST TUE MAY 13 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS
AFTERNOON FOR THE LAKE MEAD RECREATION AREA AND THE COLORADO RIVER
VALLEY. 

STRONG NORTH WINDS WILL CONTINUE TODAY BEHIND A COLD FRONT WITH
SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE. WIND GUSTS UP TO 50 MPH
ARE LIKELY...ESPECIALLY DURING MID DAY IN NORTH/SOUTH CHANNELS.
BLOWING DUST WITH REDUCED VISIBILITY WILL BE POSSIBLE AT TIMES
WITH THESE STRONGER GUSTS. WINDS ARE EXPECTED TO DECREASE RAPIDLY
LATER THIS AFTERNOON AND EARLY THIS EVENING.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$
000 
WWUS75 KVEF 132253
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
353 PM PDT TUE MAY 13 2008

AZZ002-036-CAZ527-NVZ021-140000-
/O.EXP.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
353 PM PDT TUE MAY 13 2008 /353 PM MST TUE MAY 13 2008/

...WIND ADVISORY WILL EXPIRE AT 4 PM PDT /4 PM MST/ THIS
AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PDT /4 PM MST/ THIS AFTERNOON
FOR THE LAKE MEAD RECREATION AREA AND THE COLORADO RIVER VALLEY.

NORTH WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON ACROSS
THE COLORADO RIVER VALLEY. SUSTAINED WINDS OF 20 TO 30 MPH WITH
GUSTS TO 40 MPH ARE LIKELY TO CONTINUE THROUGH 600 PM BEFORE
DIMINISHING. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 12, 3:00 PM PDT, 45 minutes earlier.

Area forecast discussion, May 12, 3:00 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT MON MAY 12 2008

.SYNOPSIS...AN AREA OF LOW PRESSURE WILL PUSH THROUGH THE REGION
TONIGHT BRINGING GUSTY NORTH WINDS ALONG WITH COOLER TEMPERATURES
FOR TUESDAY. NORTHERLY WINDS WILL PERSIST WEDNESDAY AND THURSDAY
WITH TEMPERATURES CLIMBING TO ABOVE NORMAL READINGS. TEMPERATURES
ARE FORECAST TO BE WELL ABOVE NORMAL BY THIS WEEKEND.
&&

.SHORT TERM...COLD FRONT PUSHED THROUGH THE REGION EARLIER THAN
EXPECTED WITH MOST AREAS EXPERIENCING NORTHWEST TO NORTH WINDS. WIND
ADVISORY FOR WESTERN SAN BERNARDINO COUNTY HAS BEEN VERIFYING WELL
WITH WIND GUSTS OVER 40 MPH THROUGHOUT THE DAY AT DAGGETT. SUNSHINE
HAS BEEN LIMITED OVER MUCH OF THE CWA AS A BAND OF HIGH LEVEL
MOISTURE COVERED MUCH OF THE CWA. SO FAR THIS HAS HELPED TO SUPPRESS
THUNDERSTORM ACTIVITY WITH NO LIGHTNING STRIKES NOTED. MODELS ARE
SHOWING THE BEST DYNAMICS OVER NORTHERN MOHAVE COUNTY WITH LI VALUES
AROUND NEG 2 ALONG WITH SOME WEAK CAPE...WHILE THINGS HAVE
STABILIZED OVER CENTRAL NYE AND LINCOLN COUNTIES. WILL GO AHEAD AND
LEAVE THE SLIGHT CHANCE OF THUNDERSTORMS FOR THIS EVENING...BUT ITS
LOOKING LESS LIKELY. MAIN CONCERN OVER THE NEXT 24 HOURS WILL BE THE
WINDS. AS THE UPPER LOW DROPS SOUTH THE SURFACE PRESSURE GRADIENT
WILL INCREASE SIGNIFICANTLY...ESPECIALLY OVER THE COLORADO RIVER
BASIN. SHOULD BE SOME GUSTY NORTH WINDS THIS EVENING DOWN THE
RIVER...BUT EXPECT THE STRONGEST WINDS TO OCCUR TUESDAY MORNING
THROUGH TUESDAY AFTERNOON. NUMERICAL MODELS ALL SHOW NEEDLES WINDS
BETWEEN 30-35 KNOTS SUSTAINED. WILL GO AHEAD AND ISSUE A WIND
ADVISORY FOR THE COLORADO RIVER ZONES AND WILL ALSO UPGRADE THE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR THE SAME LOCATIONS. MODELS
SHOW THE WINDS TO DECREASE LATE TUESDAY AFTERNOON AS GRADIENTS
WEAKEN AND THE UPPER LOW SLIDES SOUTH AND EAST. TEMPERATURES ARE
EXPECTED TO BE SEVERAL DEGREES BELOW NORMAL TUESDAY AS THE AREA
REMAINS UNDER A STRONG NORTHERLY FLOW. STRONG HIGH PRESSURE IS
EXPECTED TO SHIFT CLOSER TO THE COAST WEDNESDAY AND THURSDAY...BUT
OUR CWA IS STILL EXPECTED TO REMAIN UNDER A NORTHERLY FLOW.
HOWEVER...THE FLOW IS EXPECTED TO WEAKEN AND TEMPERATURES WILL
GRADUALLY CLIMB TO ABOVE NORMAL READINGS OVER THE NEXT FEW DAYS.

.LONG TERM...FRIDAY THROUGH MONDAY.

MODELS ARE IN MUCH BETTER AGREEMENT FOR THIS TIME PERIOD.  A HIGH
WILL BUILD ACROSS THE AREA FROM THE WEST WITH TEMPERATURE AND WINDS
BEING THE ONLY REAL CONCERN.  STARTING ON FRIDAY THE HIGH CENTER
SHOULD BE JUST OFF THE NORTHERN CALIFORNIA COAST.  IT WILL SPREAD
EAST AND SOUTH ON SATURDAY AND THEN REALLY BROADENS BY SUNDAY.  ON
MONDAY THE HIGH WILL BEGIN A SOUTHWARD MOVEMENT YIELDING TO MORE
ZONAL FLOW ACROSS THE AREA.

WITH THE HIGH CENTER BEING VERY CLOSE TO THE FORECAST AREA ON
SATURDAY AND SUNDAY LAS VEGAS COULD BE FLIRTING WITH THE FIRST 100
DEGREE DAYS FOR THE YEAR.  AT THIS TIME WILL GO WITH THE A MIX OF
THE MEX AND AVERAGE ENSEMBLES AND KEEP THE TEMPERATURE JUST BELOW
THE CENTURY MARK.
&&

.AVIATION...FOR MCCARRAN...WINDS CONTINUE TO BE THE ISSUE.  THE
FRONT PASSED LATE MORNING AND A BIT SOONER THAN ORIGINALLY
ANTICIPATED.  THIS SHIFTED THE WINDS TO MORE OF A WEST NORTHWEST TO
EVEN NORTHERLY DIRECTION.  EXPECT THE NORTHERLY WINDS TO CONTINUE
THROUGH THE NIGHT AND TOMORROW.  THE WINDS WILL CONTINUE TO BE GUSTY
OVERNIGHT IN THE 25+ KT RANGE.  TOMORROW AFTERNOON AFTER 15Z ALSO
EXPECT STRONG GUSTS TO 35 KTS.  IT MAY EVEN GUSTS A BIT HIGHER BUT
WILL NOT BE DOMINATE.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...STRONG GUSTY WEST NORTHWEST TO NORTH WINDS WILL
CONTINUE THIS EVENING AND OVERNIGHT.  THE WINDS WILL INCREASE AFTER
15Z TOMORROW FOR LOCATION ALONG AND NEAR THE SOUTHERN COLORADO
RIVER.
&&

.FIRE WEATHER...CURRENT RED FLAG WARNING IN DECENT SHAPE AS A FEW
SENSORS ARE HITTING CRITERIA. STILL THINK THAT WINDS WILL INCREASE
SLIGHTLY DURING THE AFTERNOON AND RH VALUES WILL REMAIN LOW. AN
INCREASE IN HIGH LEVEL MOISTURE AS HELPED DELAYED ANY THUNDERSTORM
ACTIVITY...BUT THERE MAY BE ENOUGH INSTABILITY WITH THE FRONT TO
HELP GENERATE ISOLATED THUNDERSTORMS LATE THIS AFTERNOON.

HAVE ALSO UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
ZONES NVZ466...AZZ101...AND CAZ229 FOR TUESDAY. STRONG NORTH WINDS
BEHIND THE COLD FRONT WILL OCCUR LATE TONIGHT THROUGH TUESDAY ALONG
WITH RH VALUES DROPPING BELOW 15 PERCENT. LOOKS LIKE THE STRONGEST
WINDS DOWN THE RIVER WILL OCCUR BETWEEN 15Z-21Z TUESDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR NVZ466.
     WIND ADVISORY FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
     FOR NVZ021.
AZ...RED FLAG WARNING FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR AZZ101.
     RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ102.
     WIND ADVISORY FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
     FOR AZZ002 AND AZZ036.
CA...RED FLAG WARNING FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR CAZ229.
     WIND ADVISORY UNTIL 10 PM PDT THIS EVENING FOR CAZ523.
     WIND ADVISORY FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
     FOR CAZ527.
&&

GORELOW/81

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, May 12, 5:12 AM PDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
512 AM PDT MON MAY 12 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-130315-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
512 AM PDT MON MAY 12 2008 /512 AM MST MON MAY 12 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTH THROUGH THE AREA TODAY AND TONIGHT.
GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED AHEAD OF THE FRONT WITH
STRONG NORTHERLY WINDS BEHIND THE FRONT. A WIND ADVISORY IS IN
EFFECT FOR THE WESTERN SAN BERNARDINO COUNTY DESERT AREA THROUGH
THIS EVENING WHILE A RED FLAG WARNING IS IN EFFECT FOR THE
NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA FROM LATE THIS
MORNING THROUGH EARLY EVENING. STRONG WINDS DEVELOPED IN THE
SIERRA LAST NIGHT AND A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
9 AM THIS MORNING WHILE A WIND ADVISORY IS IN EFFECT FOR THE OWENS
VALLEY UNTIL 9 AM.

THERE IS POTENTIAL FOR BRIEF WIND GUSTS AROUND 40 MPH ALONG THE
COLD FRONT AS IT MOVES SOUTH THROUGH THE AREA TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS LINCOLN
AND NYE COUNTIES BY EARLY THIS AFTERNOON...SPREADING INTO CLARK
AND MOHAVE COUNTIES LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRY NORTHERLY FLOW IS EXPECTED THROUGH THE PERIOD. WINDS MAY BE
QUITE GUSTY TUESDAY BEHIND THE COLD FRONT...ESPECIALLY DOWN THE
COLORADO RIVER VALLEY. A FIRE WEATHER WATCH HAS BEEN POSTED FOR
TUESDAY IN THAT AREA. A WIND ADVISORY MAY ALSO BE NEEDED FOR THE
COLORADO RIVER VALLEY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO
REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING
PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:58 PM PDTHigh Wind WarningVEFInyo9 hr
May 11, 9:58 PM PDTWind AdvisoryVEF9 hr
May 11, 9:58 PM PDTWind AdvisoryVEFSan Bernardino24 hr
May 12, 4:18 AM PDTFire Weather WatchVEFSan Bernardino12 hr
May 12, 3:57 PM PDTRed Flag WarningVEFSan Bernardino26 hr
May 12, 4:18 AM PDTRed Flag WarningVEFMohave12 hr

Nearby

Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.